Vol. 12, No. 1, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 12, Issue 1
Volume 11, Issue 2
Volume 11, Issue 1
The Journal
About the Journal
Editorial Board
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN (electronic): 2693-3004
ISSN (print): 2693-2997
To Appear
 
Other MSP Journals
Association and Simpson conversion in $2 \times 2 \times 2$ contingency tables

Svante Linusson and Matthew T. Stamps

Vol. 12 (2021), No. 1, 57–74
Abstract

We study a generalisation of Simpson reversal (also known as Simpson’s paradox or the Yule–Simpson effect) to 2 × 2 × 2 contingency tables and characterise the cases for which it can and cannot occur with two combinatorial-geometric lemmas. We also present a conjecture based on some computational experiments on the expected likelihood of such events.

Keywords
Simpson's paradox, correlation reversal, association, triangulations
Mathematical Subject Classification
Primary: 62P99, 52B10
Milestones
Received: 22 May 2020
Revised: 27 January 2021
Accepted: 22 February 2021
Published: 9 April 2021
Authors
Svante Linusson
Department of Mathematics
KTH Royal Institute of Technology
Stockholm
Sweden
Matthew T. Stamps
Ottawa, ON
Canada